MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL INSERTION SLEEVE, ELASTIC T2 TIBIA SPI 8-11; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL NAIL INSERTION SLEEVE, ELASTIC T2 TIBIA SPI 8-11; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-1406S
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during surgery the physician found a different device from packaging label at opening of the packaging.There was 18061407s, ø8mm-13mm in the 18061406s, ø8mm-11mm packaging.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on verification of received parts and due to the fact that a similar reported case, which was vice versa, was confirmed by stock check.However, identification in original condition of the item in question was impossible as the device in question was already out of its primary packaging.Based on investigation, it could not be excluded that the root cause was attributed to a manufacturing related issue and thus, it has to be classified as a mix-up.The device inspection revealed the following: visual inspection: we received a secondary packaging of a nail insertion sleeve, elastic t2 tibia spi ø8-11 of lot code k03cc4f with ripped overwrapping.After unpacking the cardboard box an already unpacked nail insertion sleeve, elastic t2 tibia spi ø8-13 of unknown lot code becomes visible out of its corresponding primary packaging [clear tubular bag].Detailed inspection of the sleeve bottom revealed following identifiers for a nail insertion sleeve, elastic t2 tibia spi ø8-13 as specified per current drawing: 8-13.Catalogue #1806-1407.Dateclock with manufacturer year and month.Dateclock with coundnumber 0-9.Ce mark with notified body number.Functional inspection: due to the nature of the complaint, a functional inspection was not considered necessary.Dimensional inspection: due to the nature of the complaint, a dimensional inspection was not considered necessary.A review of the device history for the reported lot did not indicate any abnormalities.The case is addressed according to our internal procedures and further root cause investigation will be performed under already triggered process.

Brand Name
NAIL INSERTION SLEEVE, ELASTIC T2 TIBIA SPI 8-11
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11345796
Report Number0009610622-2021-00284
Device Sequence Number3347504
Product Code HSB
UDI-Device Identifier04546540715357
UDI-Public04546540715357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1806-1406S
Device Catalogue Number18061406S
Device Lot NumberK03CC4F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1